It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board

  • An unpleasant side effect...constipation

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-17-2006, 02:59 PM   #1
    neurowreck
    Senior Veteran
    (female)
     
    neurowreck's Avatar
     
    Join Date: Jul 2005
    Location: north of somewhere nice
    Posts: 1,477
    neurowreck HB User
    Question An unpleasant side effect...constipation

    OK, this is sort of embarrassing, but since starting the Keppra, it's been BAD. I'm already on PeriColace and Colace because I've got a sluggish gut from the autonomic disorder, but this has topped the charts....one day it took 2 glycerin suppositories, 2 throw away enemas, and still, I had to get latex gloves and get it started (sorry if that's TMI- just desperate). It's been like that 3 days in the past week and a half (not as bad some days). I've got dried fruit, have tried fiber powder, Miralax in the past, bran cereal, yogurt, milk of magnesia, sugar free candy (the sugar alcohols are laxatives), etc, and I still feel like I'm sitting on a 6 inch drill bit set on high, from the pain.

    I sent my doc a note (sure she'll love that) about why I've cut the dose back and am starting over, to see where I can tolerate this stuff, IF I can...

    I can't drink hot liquids- so those are out (autonomic stuff gets irregular heart rate going). I don't want to take regular laxatives all the time since the gut just gets used to them, and more are needed....

    Any ideas???? (sorry if this is too gross- just can't deal with this much longer)

     
    Sponsors Lightbulb
       
    Old 08-17-2006, 07:38 PM   #2
    valeriedl
    Senior Member
    (female)
     
    valeriedl's Avatar
     
    Join Date: Sep 2005
    Location: Beaver Falls, PA
    Posts: 172
    valeriedl HB User
    Re: An unpleasant side effect...constipation

    I'm also taking Keppra 500mg 2 in the am and 2 in the pm. I haven't had a problem going to the bathroom. If anything I go too much, I don't know if that is a side effect of the other meds that I am on or not (Depakote, Tegretol. and Lamictal ). My boyfriend makes fun of me cause I usually go about three times a day, if I don't he wants to know if I'm feeling ok!

    It could be something that you are eating, or if you are not eating a balanced diet I know that could cause it. I'm a vegitarian so I don't know if that has anything to do with me going ok.

    I know that coffee will get me going, I usually drink it hot but I've started drinking the cold "special" ones that they have out now, that may work.

    I'd ask your doc about it and see what they have to say. Has this been going on for a long period of time or is this just a recent thing? If it has just started happening you could maybe have some type of cold or flu (or something like that). I know that sometimes when I am sick I will have trouble going, but that will only last a few days.

    Hope this helps!

     
    Old 08-17-2006, 08:54 PM   #3
    neurowreck
    Senior Veteran
    (female)
     
    neurowreck's Avatar
     
    Join Date: Jul 2005
    Location: north of somewhere nice
    Posts: 1,477
    neurowreck HB User
    Re: An unpleasant side effect...constipation

    I sent my doc a note (not in the office all days). Can't do hot liquids because it gets my heart rate going wacko...my diet is horrible, but had been "regular" until the Keppra. My guts are sluggish from an autonomic disorder, but the stuff I'd been taking had been working- until now.

     
    Old 08-18-2006, 06:13 PM   #4
    jerrytom
    Member
    (male)
     
    jerrytom's Avatar
     
    Join Date: Apr 2005
    Location: Wisconsin
    Posts: 96
    jerrytom HB User
    Re: An unpleasant side effect...constipation

    I don't think Keppra has bothered me but I'm taking so many AEDs it's hard to tell. I know that Zonegran can cause constipation, it's one of the four I'm taking. My epi tells me that some of the side effects I get aren't from the AEDs but when you take more than one or two, I don't think they can be too sure. My epi put me on Lamictal and after I had a hard time getting my blood sugars down. He checked his computer and said that it wasn't one of the side effects. I know it was! Everyones body is different and it effects everyone differently. Good luck with the awful side effect. You'll be in my prayers. Jeff

     
    Old 08-19-2006, 02:33 PM   #5
    neurowreck
    Senior Veteran
    (female)
     
    neurowreck's Avatar
     
    Join Date: Jul 2005
    Location: north of somewhere nice
    Posts: 1,477
    neurowreck HB User
    Re: An unpleasant side effect...constipation

    I cut the dose back to the initial dose I took when I first started it, and am going to slowly move it up, until I see where the problem starts...then that's it. I'm not going to have the impactions. I've got 'as needed' meds for seizures, and I'll just deal with those, instead of having the plumbing problems.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Methadone side-effect? Loss of mental acuity. Keereepip Pain Management 10 09-18-2010 10:10 AM
    Soft Stool Constipation / pain right side of anus / Smelly Anus seriousissue Irritable Bowel Syndrome (IBS) 1 07-12-2010 07:23 AM
    Sudden onset of constipation JulienG Digestive Disorders 0 04-24-2010 01:13 PM
    Embarrassing issue ( med side effect ) katlovesdogs Pain Management 8 03-12-2009 09:45 AM
    New side effect, constipation paulo60 Pain Management 24 12-14-2007 12:26 AM
    Periods and other side effects of Diane 35 eliannas_mommy Acne 2 03-29-2007 06:40 AM
    Help!!! On Methadone for pain, with side effects foreverangel143 Pain Management 5 12-20-2005 05:18 PM
    Forteo Side Effects (new user) BelindaG Osteoporosis 15 08-15-2005 08:21 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:45 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!